Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Sep 13, 2020, 5:50 PM EDT for Lee County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2020, 5:50 PM EDT (21:50 UTC)
- Expired
- Sep 13, 2020, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, FL
The radar
The Tampa radar (KTBW), 141 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WGUS52 KTBW 132150
FFWTBW
FLC071-140045-
/O.NEW.KTBW.FF.W.0002.200913T2150Z-200914T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Area Ruskin FL
550 PM EDT Sun Sep 13 2020
The National Weather Service in Ruskin has issued a
* Flash Flood Warning for...
Southwestern Lee County in southwestern Florida...
* Until 845 PM EDT.
* At 546 PM EDT, Doppler radar indicated heavy rain falling across
the warned area. Radar estimates of over 12 inches of rain have
fallen over the last 24 hours and an addition 2 to 3 inches an
hour of rain is expected over the next couple hours. Flooding is
already occurring.
HAZARD...Flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Sanibel, Captiva, Cape Coral, St. James City, Matlacha, Pine
Island Center and Punta Rassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2641 8217 2662 8218 2663 8204 2640 8199
2638 8214 2639 8216
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:43 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 13, 2:43 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 PM EDT Sun Sep 13 2020
.DISCUSSION...
Tropical Storm Sally over the eastern Gulf waters this afternoon
is forecast to strengthen as it moves west northwest over the
eastern Gulf waters the remainder of today, then over the north
central Gulf tonight through Monday, and approaching the north
central Gulf coast during Monday night and Tuesday. For additional
information on Sally, see the latest advisories being issued by
the National Hurricane Center.
Similar to yesterday models continue to show deep tropical
moisture (PW's in the 2.2 to 2.4 inch range) associated with
Sally streaming into the forecast areas the remainder of today
with widespread showers expected along with periods of heavy rain
and flooding possible, especially along coastal areas closest to
Sally. In addition to the rain, tropical storm force wind gusts
will continue to be possible near the coast and over the adjacent
near and offshore waters where Small Craft and Tropical Storm
Warning headlines remain in effect. Across interior sections some
gusty winds of 20 to 30 mph will also be possible with the showers
as they move across the region.
The strong winds and elevated seas over the coastal waters are
producing hazardous surf and the threat of dangerous rip currents
along area beaches and a High Surf Advisory will remain in effect
until 8 PM this evening with the threat of rip currents continuing
into early Monday morning.
During the first half of the upcoming week abundant tropical
moisture (PW's 2+ inches) will linger over the Florida peninsula in
the wake of T.S. Sally within a deep layered southeast to southerly
wind flow as high pressure remains north of the region. The deep
moisture combined with daytime heating will continue to support
scattered to numerous showers and isolated thunderstorms across the
forecast area each day with the potential for additional heavy
rainfall, which will keep the flooding threat high especially in
areas which have received copious amounts of rain during the last
several days.
Now during the latter part of the week and into next weekend high
pressure will set up across the south-central peninsula as the
remnants of Sally drifts east across the southeastern states with
a trailing frontal trough sinking into and stalling out across
the northern peninsula. With the frontal trough to the north and
the high setting up across the south central peninsula a southwest
to west wind flow will develop across the forecast area. This
flow combined with ample moisture will support scattered to
numerous showers and storms over the coastal waters and along the
coast during the morning hours with the convection shifting to
inland areas each afternoon, with the highest rain chances
expected from the I-4 corridor north into the Nature Coast closest
to the stalled frontal trough, with scattered sea breeze driven
convection expected elsewhere. Temperatures will run near normal
with overnight lows in the mid to upper 70s, with daytime highs in
the upper 80s to around 90.
&&
.AVIATION...
Bands of rain associated with Tropical Storm Sally over the eastern
Gulf waters will continue to impact the terminal sites through early
tonight with areas of MVFR cigs/vsbys expected with localized IFR
vsbys possible in heavy rain. VFR will gradually return between 00-
04Z tonight, but additional MVFR/IFR conditions will again be
possible after 12Z on Monday as more SHRA/TSRA redevelop over the
area. Southeast winds in the 15 to 20 knot range with gusts up to 30
knots will be possible through 22Z with slowly diminishing winds
expected this evening.
&&
.MARINE...
Tropical Storm Sally over the eastern Gulf waters this afternoon is
forecast to strengthen as it moves west northwest over the eastern
Gulf waters the remainder of today, then over the north central Gulf
tonight through Monday, then slowing down as it approaches the north
central Gulf coast during Monday night and Tuesday. For additional
information on Sally, see the latest advisories being issued by the
National Hurricane Center. Until Sally moves further away tropical
storm conditions will continue over the central and northern
offshore waters through early tonight where Tropical Storm Warnings
are posted, with Small Craft headlines across the remainder of the
waters. Even though winds will slowly diminish tonight the seas will
take a while longer to come down so the Small Craft headlines for
the central and southern near shore waters may need to be extended
in later forecasts.
During the upcoming week marine conditions will slowly improve as
T.S. Sally moves away from the region and high pressure remains to
the north of the waters with a southeast to southerly wind flow in
the 10 to 15 knot range expected through mid week. During the latter
part of the week and into next weekend high pressure will set up
across the south central peninsula as the remnants of Sally moves
across the southeastern states with a trailing frontal trough
sinking into and stalling out across the northern peninsula. As this
occurs the southeast to south flow early in the week will become
southwest to west late in the week and into next weekend. Ample
lingering moisture in the wake of Sally will support numerous
showers and scattered storms each day through the period.
&&
.FIRE WEATHER...
Abundant moisture and high rain chances will keep humidity values
well above critical levels through the upcoming week with no fire
weather hazards expected.
&&
.Preliminary Point Temps/PoPs...
TPA 76 88 76 90 / 50 80 50 70
FMY 75 89 75 91 / 50 80 40 60
GIF 75 90 74 90 / 30 80 30 60
SRQ 76 88 76 90 / 60 80 50 70
BKV 75 90 73 90 / 40 80 40 70
SPG 77 86 77 89 / 50 80 60 70
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Flood Watch until 8 PM EDT this evening for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
High Surf Advisory until 8 PM EDT this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Tropical Storm Warning for Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
UPPER AIR...19/Hurt
DECISION SUPPORT...74/WynnHazardous weather outlook, Sep 13, 4:46 AM EDT, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 446 AM EDT Sun Sep 13 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-140000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 446 AM EDT Sun Sep 13 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FLOOD IMPACT... Widespread thunderstorms will be possible today as Tropical Storm Sally moves across southern Florida, producing locally heavy rainfall. The heavy rain will cause flooding of low lying and poor drainage areas as well as the ponding of water on roadways, especially in areas that have already seen significant rainfall this week. Motorists should exercise caution. ...RIP CURRENT IMPACT... High surf and onshore swell from Tropical Storm Sally will produce a high risk of rip currents along area beaches today and tonight. ...MARINE IMPACTS... Tropical Storm force wind gusts will continue to be possible over the offshore waters today, with wind speeds of 20 to 30 knots expected over the nearshore waters. These winds will create hazardous boating conditions for small craft operators. ...RIVER FLOOD IMPACT... River flooding is expected along the area river. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...RIVER FLOOD IMPACT... River flooding will be possible along area rivers. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Local storm report, Sep 13, 12:33 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1233 PM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM 23 SW LONGBOAT KEY 27.17N 82.92W
09/13/2020 GMZ873 FL MESONET
MESONET STATION 42013 22 SW LONGBOAT KEY
MEASURED A WIND GUST OF 45 MPH/39 KNOTS.
&&
JCMLocal storm report, Sep 13, 2:46 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
246 PM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TROPICAL STORM 22 SW LONGBOAT KEY 27.17N 82.92W
09/13/2020 GMZ873 FL MESONET
MESONET STATION 42013 22 SW LONGBOAT KEY
MEASURED A WIND GUST OF 43 MPH/37 KNOTS.
&&
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:46 PM EDT | Special Marine Warning | TBW | 59 min | |
| Sep 12, 9:02 PM EDT | Special Weather Statement | TBW | Lee | 58 min |
| Sep 12, 9:08 PM EDT | River Flood Warning | TBW | Pasco | 21 days |
| Sep 12, 9:37 PM EDT | Special Marine Warning | TBW | 53 min | |
| Sep 12, 10:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Sep 12, 11:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Sep 13, 12:19 AM EDT | Special Weather Statement | TBW | Lee | 41 min |
| Sep 13, 12:33 AM EDT | Special Marine Warning | TBW | 87 min | |
| Sep 13, 1:59 AM EDT | Special Marine Warning | TBW | 91 min | |
| Sep 13, 3:27 AM EDT | Special Marine Warning | TBW | 63 min | |
| Sep 13, 3:48 AM EDT | Areal Flood Advisory | TBW | Lee | 3 hr |
| Sep 13, 4:27 AM EDT | Special Marine Warning | TBW | 93 min | |
| Sep 13, 5:50 AM EDT | Special Marine Warning | TBW | 85 min | |
| Sep 13, 8:06 AM EDT | Areal Flood Advisory | TBW | Lee | 5 hr |
| Sep 13, 8:10 AM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 12 hr |
| Sep 13, 10:28 AM EDT | Areal Flood Advisory | TBW | Lee | 3 hr |
| Sep 13, 4:29 PM EDT | Areal Flood Advisory | TBW | Lee | 76 min |
| Sep 13, 5:59 PM EDT | Special Marine Warning | TBW | 31 min | |
| Sep 13, 6:04 PM EDT | Tornado Warning | TBW | Lee | 26 min |
| Sep 13, 6:30 PM EDT | Tornado Warning | TBW | Lee | 25 min |
| Sep 13, 6:34 PM EDT | Special Marine Warning | TBW | 26 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.